MAUDE Adverse Event Report: TEDEC-MEIJI FARMA GENVISC 850; ACID, HYALURONIC, INTRAARTICULAR

TEDEC-MEIJI FARMA GENVISC 850; ACID, HYALURONIC, INTRAARTICULAR
Lot Number J1
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Pain (1994); Arthralgia (2355); Joint Swelling (2356)
Date of Event 09/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Suspect medical device, genvisc 850 sodium hyaluronate (ha) 10 mg/ml with a (b)(4), was manufactured, tested and released by (b)(4) according to fda approved processes and specifications.(b)(4), as part of the release of the product to the us market and additionally when evaluating this case, reviewed product components-release documentation (e.G.Bulk ha and syringe primary package, among others) as well as manufacturing batch records, product testing, and release documentation.In addition, as part the device design shipping study protocol, upon product arrival to the warehouse, in (b)(4), genvisc 850 was retested for ha content and for sterility.Through out these series of evaluations, genvisc 850 complied with all the requirements of sterility, ha content as well as all the other specification required for release of the product to the us market.No findings were observed that would indicate that there is and issue with the suspect medical device in relation to product manufacturing process and release compliance.
 
Event or Problem Description
Provider clinic reported to (b)(4) that a left knee effusion occurred after 2nd genvisc 850 injection given on (b)(6) 2016.Ae assessor spoke with clinical operations manager for further investigation of this case.Pt.Visited clinic for consultation on (b)(6) 2016 for complaint of bilateral knee pain; pt.Has a past medical history of oa.Pt.Began bilateral knee injections with genvisc 850 on (b)(6) 2016 with rated pain 3-4/10 with increased pain while walking, standing and sitting for long periods.Second injection of genvisc 850 given in right knee on (b)(6) 2016 with rated pain of 4/10.Second injection of genvisc 850 left knee given (b)(6) 2016 with rated pain of 4/10.Third right knee injection of genvisc 850 was given (b)(6) 2016 with rated pain of 3-4/10, however, pt.Complained of increased pain in left knee rated 10/10 with an effusion present; 28 cc of clear liquid aspirated.Kenalog was given by injection into left knee cavity.No clinic note about ultrasound being performed.Third injection of genvisc 850 left knee given (b)(6) 2016 with verbal indication of improvement in function and rated pain 2-3/10.Fourth injection of genvisc 850 into right knee was given (b)(6) 2016 with improvement in walking and rated pain 4/10.Fourth injection of genvisc 850 into left knee given (b)(6) 2016 with less pain while walking and rated pain as 4/10.Fifth injection of genvisc 850 was given into right knee on (b)(6) 2016 with less pain while walking and rated pain as 4/10.Final and fifth injection of genvisc 850 given into left knee with less pain while walking and rated pain as 4/10.The pt.Had less pain while walking and increased functionality after completing genvisc 850 injections.The clinic indicated the effusion resolved without issue.The effusion is likely a contributing factor to the reported increased pain but the causal role of the osteoarthritis disease cannot be excluded.Genvisc 850 injection cannot be excluded as a contributing factor to the left knee effusion.This case will be closed without further follow-up from the ae assessor; no remedial action required.This case will be closed as serious due to the report of the left knee effusion.Provider clinic operations manager reports that the clinic does not send fluid from knee aspirations out for evaluation, if the fluid is clear.

Brand Name
GENVISC 850
Common Device Name
ACID, HYALURONIC, INTRAARTICULAR
Manufacturer (Section D)
TEDEC-MEIJI FARMA
ctra. m-300, km 30, 500
alcala de henares (madrid), 28802
SP  28802
MDR Report Key6231318
Report Number3003184440-2017-00001
Device Sequence Number16323485
Product Code MOZ
UDI-Device Identifier00850653006016
UDI-Public(01)00850653006016(17)180630(10)J1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2016
Report Date (Section F) 01/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Lot NumberJ1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/13/2016
Device Age1 HR
Event Location Home
Date Report to Manufacturer10/13/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2016
Initial Report FDA Received Date01/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight54
Date Report Sent to FDA01/06/2017